Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash, allergies
Jul 29, 2011

Hello doctor,My CD4 now is 285, I started the first ARV one month ago, My combination is: 3TC+AZT and Efevirenz. But I had rash, so my care provider had to stop my treatment because the rash was too much for me. I just started my treatment again with a new replacement. My Formula now is 3TC+AZT and Alluvia, but also, after 8days drinking, I still have rash. I wonder, is there any people like me? Is there any other options for me without rash? Or, I have no other way? Thank you so much for your reply.

Response from Dr. Young

Hello and thank you for your post.

Sorry to hear that you've had difficulty in starting your treatments. While it was reasonable to assume that the efavirenz was the cause of your rash, since both of your regimens contained 3TC and AZT, it's entirely possible that your rash was the consequence of one of these two medications.

Yes, there are people (though uncommon) who experience rash to their medications, and a thoughtful strategy that substitutes one medication for another can help identify and eliminate the offending med.

So, depending on which country you live in and what medications are available, your doctors should be able to construct a medication regimen while working around the drug allergy (or rash).

Be well, BY



Previous
Re-infected
Next
Atripla 4 wk break in therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement